MAUDE Adverse Event Report: CAREFUSION TRI-PORT EXT W/3 VLV PORTS; SET, EXTENSION, INTRAVASCULAR

CAREFUSION TRI-PORT EXT W/3 VLV PORTS; SET, EXTENSION, INTRAVASCULAR
Model Number 20038E
Medical Device Problem Codes Complete Blockage (1094); Restricted Flow rate (1248)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 20025053, medical device expiration date: 2023-02-01, device manufacture date: 2020-02-01; medical device lot #: 20045999, medical device expiration date: 2023-04-14, device manufacture date: 2020-04-14.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that tri-port ext w/3 vlv ports were blocked.The following information was provided by the initial reporter: material no: 20038e, batch no: 20025053 and 20045999.It was reported the tubing would not flush.We have had a handful of reports from icu nurses that at times one of the ports on our tri port extensions set are not able to flush.A nurse saved a couple of me that they found unable to flush though.I was able to flush through these devices with considerable effort.I would like to mail these two devices in to have them assessed.
 
Event or Problem Description
It was reported that tri-port ext w/3 vlv ports were blocked.The following information was provided by the initial reporter: material no: 20038e batch no: 20025053 and 20045999 it was reported the tubing would not flush.We have had a handful of reports from icu nurses that that at times one of the ports on our tri port extensions set are not able to flush.A nurse saved a couple of me that they found unable to flush though.I was able to flush through these devices with considerable effort.I would like to mail these two devices in to have them assessed.
 
Additional Manufacturer Narrative
It was reported the tubing would not flush.Received from the customer is one used tri-port extension set model 20038e lot 20025053.Also received is one used tri-port extension set model 20038e lot 20045999.Both sets were visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.No anomalies were observed with the received sets.Functional testing was performed by filling a lab syringe with blue dye water and flushing fluid through each port of each set via flush.Fluid flowed throughout each set and each port with no occlusions anywhere throughout the sets.No further testing was performed as the customer¿s report was not confirmed.A device history record for model 20038e with lot number 20025053 was performed.The search showed that a total of(b)(4) units in 1 lot number were built on 01feb2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record for model 20038e with lot number 20045999 was performed.The search showed that a total of (b)(4) units in 1 lot number were built on 14apr2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The customer¿s report that the tubing would not flush was not confirmed.Functional testing of priming was successful and did not replicate any occlusions.Visual inspection also found no anomalies with the received sets h3 other text : see h10.

Brand Name
TRI-PORT EXT W/3 VLV PORTS
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10382722
Report Number9616066-2020-02370
Device Sequence Number11555487
Product Code FPA
UDI-Device Identifier07613203011976
UDI-Public7613203011976
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20038E
Device Catalogue Number20038E
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;